Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I would say I have mild to moderate acne. Lots of red mark, some scarring and about 3-4 active. I went to a derm today and she looked at my face, saw the scarring and immediately prescribed me 20gm of accutane. She said for patients who has scarring, it's the best option. I've read tons of topics about accutane on this board (all the logs, the polls, etc..) and the success stories and before/after picture are amazing...but the horror experience were...horrorfying!

I guess my question is that is accutane the way to go? Although I have few active, my acne tends to leave their marks and scarring (though that could be from me picking on it before i knew any better). My real issues are the red marks for which I'm not sure accutane is the thing to treat them with.

EDIT: Also, right now, I'm keeping my acne under control with BP...which doesnt seem to help the cause with my red mark. I'm asian so the red marks are more like brownish and show a lot more than caucasian. I know they will fade away eventually but i've had the same red marks for over 2 years now. Having accutane taking care of the breakout would mean I dont have to use BP...which would help the red mark heal quicker right?

Link to comment
Share on other sites

I would say I have mild to moderate acne. Lots of red mark, some scarring and about 3-4 active. I went to a derm today and she looked at my face, saw the scarring and immediately prescribed me 20gm of accutane. She said for patients who has scarring, it's the best option. I've read tons of topics about accutane on this board (all the logs, the polls, etc..) and the success stories and before/after picture are amazing...but the horror experience were...horrorfying!

I guess my question is that is accutane the way to go? Although I have few active, my acne tends to leave their marks and scarring (though that could be from me picking on it before i knew any better). My real issues are the red marks for which I'm not sure accutane is the thing to treat them with.

EDIT: Also, right now, I'm keeping my acne under control with BP...which doesnt seem to help the cause with my red mark. I'm asian so the red marks are more like brownish and show a lot more than caucasian. I know they will fade away eventually but i've had the same red marks for over 2 years now. Having accutane taking care of the breakout would mean I dont have to use BP...which would help the red mark heal quicker right?

dude, its not like we caucassians have it easy...

or that it cant be seen on us... rather opposite..

Edit: got a bit carried away too quickly.. about the question... I am in the EXACT same boat as you i think.. im getting to derm fourth of december..(so freaking long, i cant even show myself in school really..) and i somewhere hope to get the strongest of strongest to get joy back.. accutane.. but im really afraid, think if im gonna have joint paints rest of my life. or less movable joints... or brain damage even as it can give.. feeling like this for the rest of time.. or taking the risks of madness to become joyful.. i dont know either..

Link to comment
Share on other sites

dude, its not like we caucassians have it easy...

or that it cant be seen on us... rather opposite..

lol, i'm not saying it cant be seen, it's just doesnt stand out as much. Your red mark looks more like freckles or sunburn! My brown/purple marks looks like...brown and purple mark...

did some googling this morning and found this (why cant i link to the article?) . Searching through google, it seems like the general consensus from doctors or derm is that accutane is safe enough to use...I think i'm going to go ahead with it

edit: eh, why cant i link to the article?! Well here's a quote

A study from Israel also shows that Accutane is far safer than many doctors think. Many doctors refuse to prescribe Accutane for severe acne because they are afraid that Accutane will damage livers, raise triglyceride levels and cause heart attacks. In this study, none of the patients had liver tests that were abnormal enough to stop treatment. Only 1.5 percent of patients had serum triglyceride levels above 400 mg%, but all continued treatment. Only 3.5 percent of patients required a second treatment.
Link to comment
Share on other sites

I am not a doctor,but as in the lamens knowledge i have for most RX products in the small print you will probably see heart attack and liver damage as a possibly side effect. I like the idea of accutane,but thats just me.stick with what your derm says. As for spots i use a great skin brightening product from a line called dr. bradnt(the price is a little steep thats why i only have one of his products).I have a fair completion and a few spots left,but their fading a lot quicker thanx to this cream.Good luck!

Link to comment
Share on other sites

i also have ALOT of those brown/purple scars and im also asian...i hate that shit so much

what is the best thing to use on that that is also cheap ?

i bought mederma but im not sure if that is used for those spots

Link to comment
Share on other sites

goinon7yrsacne - My derm recommends accutane but I wasnt sure if that was a good idea since I didnt have a severe care of acne...just 3-4 active and a whole lots of red mark! I think i'm going to give it a shot though as i'll be starting out on relatively a low dosage.

i also have ALOT of those brown/purple scars and im also asian...i hate that shit so much

what is the best thing to use on that that is also cheap ?

i bought mederma but im not sure if that is used for those spots

Link to comment
Share on other sites

I started isotretinoin (Accutane) slightly over a week ago, but not before doing a lot of research into it.

Isotretinoin is an extremely powerful drug. I'm sure that you have read all of the horror stories of the lasting joint pains, low libidos, mood swings and so on. However, isotretinoin is extremely effective for most people - even on 20mg on alternating days, my skin is drier than it ever was on topical retinoids and I'm actually seeing flaking skin for the first time in years.

If your dermatologist has prescribed you Accutane, she obviously feels that the benefits outweigh the risks for you. I am on it for persistent moderate acne and oily skin - I felt like I knew the risks, and was willing to compromise by taking a relative low dosage. It may not be quite as effective as a higher dosage, but the risk of side effects is also decreased.

In short, Accutane is a powerful drug. Read up all the literature that you can about it and make sure that you are well informed, but ultimately, it comes down to you. I know how debilitating acne can be, but you need to consider whether getting clear skin is worth the possible side effects. I wish you luck with your decision, feel free to contact me if you wish to discuss anything.

Link to comment
Share on other sites

if acne is affecting the way you feel about yourself go for it. I didnt really even want to go outside before starting accutane and after 3 months most acne is gone and newcomers go dry within a day or 2. Red marks however still make me look as I would have 200 pimples.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×